Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 258, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 26, 2012, 7:38 PM CDT for Cottle County, King County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 7:38 PM CDT (00:38 UTC)
- Expired
- Sep 26, 2012, 8:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Cottle County, TX, King County, TX
The radar
The Altus AFB radar (KFDR), 131 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131
WUUS54 KLUB 270038
SVRLUB
TXC101-269-270100-
/O.NEW.KLUB.SV.W.0258.120927T0038Z-120927T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
738 PM CDT WED SEP 26 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KING COUNTY IN NORTHWEST TEXAS.
SOUTHERN COTTLE COUNTY IN NORTHWEST TEXAS.
* UNTIL 800 PM CDT
* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
NEAR 60 MPH. THESE STORMS WERE LOCATED FROM NEAR PADUCAH SOUTH
TO GUTHRIE...AND MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE CHALK...
PADUCAH...SWEARINGEN AND HACKBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND VERY HEAVY RAINS ARE EXPECTED WITH THESE STORMS.
TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3366 10051 3398 10052 3407 10051 3418 10004
3385 10004 3384 10000 3361 9999
TIME...MOT...LOC 0036Z 267DEG 34KT 3399 10024 3364 10030
$$1 follow-up statement
971
WWUS54 KLUB 270055
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
755 PM CDT WED SEP 26 2012
TXC101-269-270101-
/O.EXP.KLUB.SV.W.0258.000000T0000Z-120927T0100Z/
KING TX-COTTLE TX-
755 PM CDT WED SEP 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COTTLE AND NORTHERN
KING COUNTIES WILL EXPIRE AT 800 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS GRADUALLY WEAKENED
AND THE THREAT OF DAMAGING WINDS HAS DIMINISHED. HOWEVER...WINDS
GUSTS AROUND 50 MPH WILL STILL BE POSSIBLE WITH THESE STORMS THROUGH
815 PM...PARTICULARLY FROM ABOUT 5 MILES SOUTHWEST OF PADUCAH TO 3
MILES SOUTH OF PADUCAH.
LAT...LON 3366 10051 3398 10052 3407 10051 3418 10004
3385 10004 3384 10000 3361 9999
TIME...MOT...LOC 0051Z 267DEG 34KT 3400 10007 3365 10013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 6:52 PM CDT, 46 minutes earlier.
Area forecast discussion, Sep 26, 6:52 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 652 PM CDT WED SEP 26 2012 .AVIATION... MAIN THREAT FOR TSTMS OVER THE NEXT SEVERAL HOURS AT KLBB HAS PASSED THOUGH CHILDRESS WILL HAVE THE OPPORTUNITY OVER THE NEXT FEW HOURS FOR TSTMS. THE TSTM ACTIVITY HAS A HISTORY OF STRONG WINDS TO 50 KTS. ANOTHER ROUND OF STORMS MAY BE POSSIBLE OVERNIGHT BUT CONFIDENCE REMAINS TOO LOW ATTM FOR EXPLICIT MENTION IN THE TAF. && .PREV DISCUSSION... /ISSUED 403 PM CDT WED SEP 26 2012/ UPDATE... ADDED A SEVERE MENTION TO ALL BUT THE FAR WESTERN SOUTH PLAINS VALID THROUGH 11 PM WHICH COINCIDES WITH THE SEVERE THUNDERSTORM WATCH THAT IS CURRENTLY IN EFFECT UNTIL 11 PM. ADDITIONALLY...LATEST RADAR TRENDS DISPLAYED A STRENGTHENING STORM ACROSS HOCKLEY COUNTY. ADDITIONAL DEVELOPMENT FARTHER EAST IS EXPECTED. SHORT TERM... THINGS LOOK TO GET FAIRLY ACTIVE THIS PM. WV IMAGERY SHOWS MID-LEVEL MOISTURE FROM TC MIRIAM IN THE EPAC MIGRATING EASTWARD AND BEGINNING TO ENTER THE FA. IN RESPONSE TO THIS AND A SURFACE TROF EXTENDING FROM THE SOUTH CENTRAL TX PANHANDLE TO THE EXTREME SOUTHWESTERN SOUTHERN PLAINS...SHOWERS HAVE FORMED ALONG THE TX/NM BORDER. BACKED SURFACE WINDS IN THE SOUTHERN PLAINS AND OFF THE CAP ROCK ARE BRINGING IN LL MOISTURE...WITH DP IN THE LOW TO MID 60S OFF THE CAPROCK. 12Z FORECAST SOUNDINGS SHOW INCREASING MLCAPE THROUGH THE AFTERNOON AS CLEAR SKIES HELP WARM SURFACE TEMPS AND WITH INCREASING ML LAPSE RATES. CAPE VALUES WILL RANGE FROM JUST OVER 500 J/KG IN THE WESTERN ZONES TO OVER 2000 J/KG IN THE ROLLING PLAINS. THE 12Z RUNS APPEAR TO SHOW A MORE MOIST SOUNDING THAN THE 06Z RUN...WHICH LOOKS TO BE A PARTIAL RESPONSE TO THE INCOMING MOISTURE FROM MIRIAM. CURRENT THINKING IS THAT STORMS SHOULD INTENSIFY AS THEY MOVE EASTWARD...WITH THE BEST CHANCE OF SVR STORMS BEING ALONG AND EAST OF THE I27/US87 CORRIDOR AS WIND SHEAR...80-90 KT ULJ...AND LL MOISTURE APPEAR TO BE FAVORABLE FOR SUPPORTING STRONG CONVECTION. CONVECTIVE INITIALIZATION FOR THESE STORMS IS EXPECTED AROUND 21/22Z. MAIN THREAT FROM THESE STORMS WILL BE UP TO ONE INCH HAIL AND GUSTY WINDS OVER 60 MPH. FOR TONIGHT...STORMS ARE EXPECTED TO MERGE AND FROM AN MCS OVERNIGHT BEFORE EXITING TO THE NORTH AND EAST OF THE FA. MORE PRECIP IS EXPECTED TO THE WEST AS MORE MOISTURE IS FUNNELED IN FROM MIRIAM AND AS A SHORTWAVE MIGRATES EASTWARD AROUND THE UL LOW OVER CO. PRECIP CHANCES WILL RISE THROUGH THE DAY BEGINNING IN THE WESTERN ZONES AND RISE EASTWARD THROUGH TOMORROW EVENING. ALDRICH LONG TERM... THE CLOSED UA LOW ACROSS WESTERN COLORADO LATE THIS AFTERNOON IS PROGGED TO OPEN UP TOMORROW NIGHT...AS IT PROGRESSES ACROSS THE EASTERN PART OF THE SAID STATE. MODEL SOLUTIONS HINT AT SFC WINDS BACKING TO A MORE SERLY UPSLOPE COMPONENT FRIDAY...IN ADDITION TO REMNANTS OF TROPICAL STORM MIRIAM /WHICH WILL BE LOCATED NEAR THE BAJA OF CALIFORNIA/ EJECTING NE ACROSS THE SOUTHERN PLAINS THANKS TO SWRLY FLOW ALOFT. AS SUCH...AN INCREASE IN MOISTURE WILL BE EVIDENT AS DEWPOINTS IN THE 50S-60S AND THUS PWATS INCREASING TO AOA 1.50 INCHES ARE ANTICIPATED. THE AFOREMENTIONED SYNOPTIC AND MESOSCALE FEATURES COMBINED WITH AN INCREASE IN LARGE-SCALE ASCENT COURTESY OF THE UA DISTURBANCE...AND A BACKDOOR COLD FRONTAL BOUNDARY MOVING ACROSS THE CWA ON FRIDAY WILL RESULT IN SCATTERED TO WIDESPREAD SHOWERS WITH A FEW THUNDERSTORMS. THERE WILL BE THE POTENTIAL FOR PERIODS OF MODERATE RAINFALL GIVEN THE RATHER MOIST ENVIRONMENT...AND WILL THEREFORE NEED TO LOOK OUT FOR LOCALIZED FLOODING ESPECIALLY ALONG LOW-LYING OR POOR DRAINAGE AREAS. SATURDAY...THE TROPICAL MOISTURE FROM MIRIAM WILL COMMENCE TO SHIFT EAST OF THE CWA AS DRIER AIR ALOFT FILTERS IN. HENCE...BEST CHANCE POPS WILL SHIFT FROM WEST TO EAST. FLOW ALOFT WILL SHIFT TO THE NW ON SUNDAY...AS LONG TERM SOLUTIONS CONTINUED TO SHOW UA RIDGING ACROSS THE WESTERN CONUS AND A SHORTWAVE TROUGH TRANSLATING SSE ACROSS THE NORTHERN ROCKIES TO ACROSS THE FA SUNDAY/MONDAY. THE DISTURBANCE/S ASSOCIATED FROPA WILL SHIFT WINDS TO THE NORTH SUNDAY-MONDAY. ADDITIONALLY...LIGHT QPF SIGNALS /PWATS AOA 1.00 INCH/ AND SOME MID-LEVEL INSTABILITY IS ASSOCIATED WITH THE SHORTWAVE. WILL THEREFORE MAINTAIN A MENTION OF SLIGHT CHANCE POPS SUNDAY-THROUGH EARLY MONDAY MORNING WHERE THEREAFTER...A NOTABLE DRYING IS EXHIBITED DUE TO THE UA RIDGE MOVING ACROSS THE SOUTHERN PLAINS. INCREASED CLOUDINESS AND MOISTURE WILL KEEP TEMPS BELOW NORM THROUGH MOST OF THE EXTENDED FORECAST /70S/. CLEARING SKIES AND THE INFLUENCE OF THE UA RIDGE NEXT WEEK WILL GIVE WAY TO DRIER CONDITIONS AND TEMPS IN THE LOWER TO MID 80S. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 77 57 70 54 / 30 40 50 40 20 TULIA 59 79 59 71 55 / 50 40 50 50 30 PLAINVIEW 61 80 60 71 55 / 40 40 50 50 30 LEVELLAND 61 79 60 73 56 / 40 30 50 50 30 LUBBOCK 64 80 63 73 57 / 40 30 50 50 30 DENVER CITY 63 80 61 74 57 / 30 30 50 50 30 BROWNFIELD 64 80 62 72 57 / 40 30 50 50 30 CHILDRESS 65 85 63 78 60 / 50 30 40 60 30 SPUR 66 84 64 74 58 / 40 30 40 60 30 ASPERMONT 68 87 65 77 61 / 30 20 40 60 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Sep 26, 11:32 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT WED SEP 26 2012 TXZ021>044-271645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1132 AM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL UP TO ONE INCH AND WIND GUSTS TO 65 MPH. THE SEVERE THREAT AREA WILL BE MAINLY ALONG AND EAST OF INTERSTATE 27/HIGHWAY 87. ACROSS THE REMAINDER OF THE AREA...THE SEVERE THREAT WILL BE MORE ISOLATED...WITH STRONG WIND GUSTS THE MAIN THREAT WEST OF INTERSTATE 27/HIGHWAY 87. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROM THURSDAY THROUGH SATURDAY...CHANCES OF RAIN WILL INCREASE OVER THE ENTIRE REGION AS TROPICAL MOISTURE INCREASES FROM THE PACIFIC. AS A RESULT...HEAVY RAINFALL AND LOCALIZED FLOODING CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Sep 26, 6:14 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
614 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 4 N IDALOU 33.72N 101.68W
09/26/2012 M73 MPH LUBBOCK TX BROADCAST MEDIA
TV WEATHER STATION REPORT
&&
EVENT NUMBER LUB1200382
CWASpecial weather statement, Sep 26, 6:21 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT WED SEP 26 2012
TXZ024-025-030-031-262345-
BRISCOE-FLOYD-HALL-MOTLEY-
621 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...MOTLEY...HALL AND
BRISCOE COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF
MATADOR TO 7 MILES NORTH OF MATADOR TO 24 MILES WEST OF MATADOR...
MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3432 10047 3431 10052 3414 10052 3394 10076
3395 10131 3421 10127 3456 10075
TIME...MOT...LOC 2322Z 322DEG 18KT 3436 10071 3410 10084
3400 10122Local storm report, Sep 26, 6:31 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG LUBBOCK 33.58N 101.88W
09/26/2012 LUBBOCK TX BROADCAST MEDIA
LCU BASEBALL CENTERFIELD WALL BLOWN DOWN
&&
EVENT NUMBER LUB1200383
CWALocal storm report, Sep 26, 6:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG LUBBOCK 33.58N 101.88W
09/26/2012 LUBBOCK TX POLICE DEPT
WINDOWS BLOWN OUT OF VECHICLES AND LIGHT POLE BLOWN
OVER ON TEXAS TECH CAMPUS
&&
EVENT NUMBER LUB1200384
CWASpecial weather statement, Sep 26, 6:43 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT WED SEP 26 2012
TXZ025-031-032-037-038-270015-
COTTLE-DICKENS-HALL-KING-MOTLEY-
643 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKENS...KING...COTTLE...MOTLEY
AND HALL COUNTIES...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF MATADOR...MOVING SOUTHEAST AT 25
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3374 10083 3396 10103 3415 10105 3434 10089
3433 10051 3376 10035
TIME...MOT...LOC 2343Z 314DEG 24KT 3409 10079
21Special weather statement, Sep 26, 7:00 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT WED SEP 26 2012
TXZ030>032-036>038-041>043-270045-
COTTLE-CROSBY-DICKENS-FLOYD-GARZA-KENT-KING-LYNN-MOTLEY-
700 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR LYNN...GARZA...KENT...CROSBY...
DICKENS...KING...FLOYD...COTTLE AND MOTLEY COUNTIES...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF MATADOR TO 16 MILES SOUTHWEST OF POST...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3431 10097 3431 9999 3423 10000 3424 10002
3422 10005 3394 10005 3385 10008 3350 10050
3297 10105 3297 10171
TIME...MOT...LOC 2359Z 272DEG 26KT 3388 10092 3301 10153The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:00 PM CDT | Special Weather Statement | LUB | Cottle, Crosby, Dickens, Garza, Motley | 45 min |
| Sep 26, 8:09 PM CDT | Special Weather Statement | LUB | King | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.